Atorvastatin-Induced Acute Pancreatitis

Prasanna, R and Deshpande, * and Khera, Kanav and Thunga, Girish and Hande, Manjunath and Siddalingana, T and Gouda, G and Naik, Anantha Nagappa (2011) Atorvastatin-Induced Acute Pancreatitis. Journal of Pharmacology and Pharmacotherapeutics, 2 (1). pp. 40-42.

[img] PDF
163_JPharmacolPharmacother.pdf - Published Version
Restricted to Registered users only

Download (548kB) | Request a copy

Abstract

Atorvastatin-induced acute pancreatitis (AP) is one of the rare adverse effects available in the literature. We report a case of 53-year-old patient developed AP after treatment with atorvastatin monotherapy which resolved after drug withdrawal. Extensive workup on AP failed to reveal any other etiology for it. To our knowledge, this is one of the rare case reports of AP caused due to atorvastatin monotherapy and it further strengthens the fact that statins may cause AP. There is need of continued reporting of such a rare adverse effect of atorvastatin for increasing awareness and to manage and avoid the same.

Item Type: Article
Uncontrolled Keywords: Acute pancreatitis, Atorvastatin, Case report
Subjects: Medicine > KMC Manipal > Medicine
Pharmacy > MCOPS Manipal > Pharmacy Practice
Depositing User: KMC Manipal
Date Deposited: 11 Jul 2011 03:50
Last Modified: 18 Oct 2013 10:06
URI: http://eprints.manipal.edu/id/eprint/640

Actions (login required)

View Item View Item